Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 82, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 19, 2018, 8:53 PM CDT for 4 counties in Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 8:53 PM CDT (01:53 UTC)
- Expired
- May 19, 2018, 9:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Cottle County, TX, Dickens County, TX, King County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 121 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
254
WUUS54 KLUB 200153
SVRLUB
TXC101-125-269-345-200215-
/O.NEW.KLUB.SV.W.0082.180520T0153Z-180520T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
853 PM CDT SAT MAY 19 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northeastern Dickens County in northwestern Texas...
Northwestern King County in northwestern Texas...
Southeastern Motley County in northwestern Texas...
Southwestern Cottle County in northwestern Texas...
* Until 915 PM CDT
* At 852 PM CDT, a severe thunderstorm was located 7 miles east of
Afton, or 11 miles northeast of Dickens, moving northeast at 30
mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Dumont, Delwin and Afton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3385 10025 3365 10067 3377 10084 3410 10063
TIME...MOT...LOC 0152Z 216DEG 26KT 3373 10069
HAIL...2.00IN
WIND...60MPH
$$
552 follow-up statements
725
WWUS54 KLUB 200202
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
902 PM CDT SAT MAY 19 2018
TXC269-200211-
/O.CAN.KLUB.SV.W.0082.000000T0000Z-180520T0215Z/
King TX-
902 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KING COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northwestern Texas.
LAT...LON 3398 10045 3369 10059 3373 10077 3410 10063
TIME...MOT...LOC 0201Z 213DEG 53KT 3382 10061
$$
TXC101-125-345-200215-
/O.CON.KLUB.SV.W.0082.000000T0000Z-180520T0215Z/
Dickens TX-Motley TX-Cottle TX-
902 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN DICKENS...SOUTHEASTERN MOTLEY AND WEST CENTRAL
COTTLE COUNTIES...
At 901 PM CDT, a severe thunderstorm was located near Dumont, or 18
miles southeast of Matador, moving northeast at 60 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Dickens...southeastern Motley and west central Cottle
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3398 10045 3369 10059 3373 10077 3410 10063
TIME...MOT...LOC 0201Z 213DEG 53KT 3382 10061
HAIL...1.50IN
WIND...60MPH
$$
55729
WWUS54 KLUB 200210
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
910 PM CDT SAT MAY 19 2018
TXC101-125-345-200220-
/O.EXP.KLUB.SV.W.0082.000000T0000Z-180520T0215Z/
Dickens TX-Motley TX-Cottle TX-
910 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKENS...
SOUTHEASTERN MOTLEY AND WEST CENTRAL COTTLE COUNTIES WILL EXPIRE AT
915 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northwestern Texas.
LAT...LON 3398 10045 3369 10059 3373 10077 3410 10063
TIME...MOT...LOC 0210Z 216DEG 26KT 3387 10057
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:33 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 19, 6:33 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 633 PM CDT Sat May 19 2018 .AVIATION... VFR should collapse to MVFR in low ceilings toward sunrise Sun well behind a cold front. Until then, TS may graze the LBB airspace with a higher probability at CDS, before a greater coverage of TS develop with the FROPA near midnight. This latter threat of TS still appears greatest at LBB, although PVW is also at risk for some lightning overnight. && .PREV DISCUSSION... /issued 224 PM CDT Sat May 19 2018/ DISCUSSION... Lift was in no short supply this afternoon as a well-defined stationary front was found draped from Childress southwest to Levelland and Plains as of 1 PM. Aloft, water vapor imagery revealed an impulse in SW flow approaching from southeast NM and far West TX. Add to this the RRQ to an upper jet and a very modest EML (per Lubbock Airport AMDAR profiles) and the stage is primed for scattered to numerous storm development. Similar to Friday, an axis of elevated convection early this afternoon is expected to become more surface based by mid afternoon and make full use of 2000 to 3000 J/kg of MLCAPE. Unlike Friday, today we have a deeper fetch of moisture advection underway (as noted by an axis of stratus aligned from Del Rio north to near Big Spring) which will limit the degree to which moisture mixes out this afternoon. Although oriented parallel to the boundary, deep layer shear values around 35 knots will promote storm organization, including some mesos given favorable backing of low level winds for maintaining storm relative inflow. Modes overall should favor linear structures given minimal capping and consolidating outflows over time. This argues the greatest threat will be downbursts as the significant hail potential should be restricted to individual cells early in the event. Following an inevitable MCS development off the Caprock this evening, a reinforcing cold front will drop south and aid in focusing a second round of storms, mainly after midnight. What looks particularly interesting about this setup is the presence of a 30-40 knot LLJ feeding rich mixing ratios northward overnight. This isentropic ascent should focus numerous elevated storms overnight, with some likelihood for training precip and heavy rain. Majority of CAMs and global models indicate such a scenario as PWATs rise to over 1 inch. This precip should wane from N-S toward daybreak Sunday as the layer of isentropic ascent shifts south. Widespread stratus trapped along the frontal inversion and cool NE winds will make for a pleasantly cool day area wide. PoPs were dried out in most areas by the afternoon as saturated depths thin out and omega vanishes. Prospects for additional storms arriving Sun night from sern NM remain decent, but not definite as this will hinge on the strength of the LLJ/isentropic forcing and any pre-existing storms that manage to form in the easterly upslope of NM. Weak upper ridging during this time may also limit the coverage of precip, which should amplify a bit on Monday ahead of increasingly cyclonic SW flow for Mon night and Tue. Broad SE winds in the low levels during this time will keep the dryline well to our west, which may also curtail PoPs during the day and make for more of a nocturnal threat of storms and perhaps a diminished severe threat. By later week, weakening winds aloft in response to anticyclonic flow and sharper ridging atop the region should bring a gradual demise to PoPs and spell a return to drier and somewhat hotter conditions. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 93
Hazardous weather outlook, May 19, 4:36 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lubbock TX 436 PM CDT Sat May 19 2018 TXZ021>044-200815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 436 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight There will be a risk for severe thunderstorms this afternoon east a Tahoka to Plainview to Childress line. Hail to the size of baseballs and wind gusts to 70 mph along with a tornado or two are possible. A risk for large hail and severe wind gusts along with localized flooding will spread over most areas tonight as a cold front moves into the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong or severe thunderstorms also may develop Monday through Wednesday as an unsettled pattern holds over our region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 19, 8:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
829 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 3 NW WOODROW 33.48N 101.88W
05/19/2018 E1.75 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1800146
LUBLocal storm report, May 19, 8:32 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
832 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 7 SW LUBBOCK 33.50N 101.96W
05/19/2018 E2.00 INCH LUBBOCK TX NWS EMPLOYEE
THE LARGE HAIL KNOCKED OUT A SKYLIGHT
&&
EVENT NUMBER LUB1800147
LUBLocal storm report, May 19, 8:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
834 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 3 NW WOODROW 33.48N 101.88W
05/19/2018 E2.50 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1800148
LUBLocal storm report, May 19, 8:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
837 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 5 S LUBBOCK 33.50N 101.88W
05/19/2018 E3.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1800149
LUBLocal storm report, May 19, 8:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
845 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 8 S LUBBOCK 33.46N 101.88W
05/19/2018 E1.75 INCH LUBBOCK TX PUBLIC
GOLF BALL SIZED HAIL NEAR 136TH AND AVE U
&&
EVENT NUMBER LUB1800150
LUBLocal storm report, May 19, 8:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
851 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 7 SW LUBBOCK 33.50N 101.96W
05/19/2018 E3.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1800151
LUBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:08 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 67 min |
| May 19, 7:15 PM CDT | Flash Flood Warning | LUB | Crosby, Lubbock | 2 hr |
| May 19, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 25 min |
| May 19, 8:09 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 36 min |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 31 min |
| May 19, 8:21 PM CDT | Areal Flood Warning | LUB | Crosby, Lubbock | 84 min |
| May 19, 8:34 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 26 min |
| May 19, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 49 min |
| May 19, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 31 min |
| May 19, 9:17 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 43 min |
| May 19, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 61 min |
| May 19, 9:46 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 59 min |
| May 19, 9:48 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 42 min |
| May 19, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 46 min |
| May 19, 10:00 PM CDT | Flash Flood Warning | LUB | Crosby, Dickens | 90 min |
| May 19, 10:11 PM CDT | Areal Flood Warning | LUB | Hockley, Lubbock | 2 hr |
| May 19, 10:26 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 64 min |
| May 19, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 36 min |
| May 19, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 62 min |
| May 19, 10:45 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 30 min |
| May 19, 11:14 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 61 min |
| May 19, 11:27 PM CDT | Areal Flood Advisory | LUB | Dickens, Kent | 63 min |
| May 19, 11:41 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 34 min |
| May 19, 11:47 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 32 min |
| May 20, 12:11 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 34 min |
| May 20, 12:35 AM CDT | Areal Flood Advisory | LUB | Dickens, Kent, King, Stonewall | 3 hr |
| May 20, 12:35 AM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 25 min |
| May 20, 12:37 AM CDT | Severe Thunderstorm Warning | LUB | Terry | 38 min |
| May 20, 12:41 AM CDT | Areal Flood Advisory | LUB | Garza, Lynn | 94 min |
| May 20, 12:53 AM CDT | Areal Flood Advisory | LUB | Terry | 82 min |
| May 20, 1:16 AM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 59 min |
| May 20, 1:27 AM CDT | Special Weather Statement | LUB | Kent, Stonewall | 33 min |
| May 20, 2:06 AM CDT | Wind Advisory | LUB | Bailey, Castro, Cochran, Crosby, Floyd, Garza and 8 more | 4 hr |
| May 20, 2:12 AM CDT | Flash Flood Warning | LUB | Lynn, Terry | 2 hr |
| May 20, 2:21 AM CDT | Special Weather Statement | LUB | Terry | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.